Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 26, NWS Corpus Christi, TX

July 24, 20088 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Jul 24, 2008, 11:01 AM CDT for 8 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2008, 11:01 AM CDT (16:01 UTC)
Expired
Jul 24, 2008, 4:00 PM CDT
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 60 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 241601
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1101 AM CDT THU JUL 24 2008

TXZ229>232-241>244-242100-
/O.NEW.KCRP.WI.Y.0026.080724T1601Z-080724T2100Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...ALICE...
PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
1101 AM CDT THU JUL 24 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

STRONG SOUTH TO SOUTHEAST WINDS WILL REMAIN POSSIBLE OVER THE
SOUTHERN COASTAL BEND INTO THE NORTHERN BRUSH COUNTRY TO THE
EAST OF TROPICAL STORM DOLLY AS IT MOVES THROUGH THE WESTERN
BRUSH COUNTRY INTO MEXICO THIS AFTERNOON. SOUTH TO SOUTHEAST
WINDS OF 25 TO 30 MPH WITH GUSTS ABOVE 35 MPH WILL BE POSSIBLE
THROUGH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

$$

TMT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jul 24, 10:45 AM CDT, 16 minutes earlier.

Area forecast discussion, Jul 24, 10:45 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1045 AM CDT THU JUL 24 2008

.UPDATE...AS TROPICAL STORM DOLLY SLOWLY MOVES THROUGH LAREDO...THE
SPIN DOWN PROCESS BEGINS AS TROPICAL STORM WARNING HAS BEEN CANCELED.
WILL CONTINUE THE TROPICAL STORM WIND WARNING FOR WEBB AND DUVAL
COUNTIES UNTIL 19Z BUT MAINLY EXPECT TO SEE GUSTS ABOVE TROPICAL
STORM FORCE. FOR THE REST OF THE AREA...KCRP VAD WIND PROFILE
STILL SHOWS 40 KNOTS AT 2 KFT. WILL NEED TO ISSUE A WIND ADVISORY
FOR THE SOUTHERN COASTAL BEND INTO NORTHERN RIO GRANDE PLAINS
UNTIL 21Z.

LATEST LAPS SHOWS HELICITY VALUES BETWEEN 150-200 M2/S2 OVER THE
INLAND COASTAL PLAINS WEST TO NEAR LAREDO. WITH THE STRONG LOW
LEVEL FLOW AND INTERMITTENT HEATING LEADING TO A BIT STRONGER
INSTABILITY...THREAT FOR ISOLATED TORNADOES WILL CONTINUE THROUGH
THE DAY ALONG THESE OUTER BANDS MOVING THROUGH THE COASTAL PLAINS
ESPECIALLY. TORNADO WATCH IN EFFECT FOR ALL OF THE AREA UNTIL 6 PM.

NO MAJOR CHANGES WILL BE MADE TO CURRENT FLASH FLOOD WATCH
CONFIGURATION. WITH DEEP MOISTURE OVER THE AREA...RAINFALL
RATES OF UP TO 2 INCHES PER HOUR IS POSSIBLE WITH THE STRONGER
SHOWERS/T-STORMS.

BAYS ARE RUNNING ABOUT 2 FEET ABOVE NORMAL. IT WILL TAKE A
WHILE FOR THE BAYS TO SUBSIDE. WILL ISSUE A COASTAL FLOOD
STATEMENT TO COVER TIDAL OVERFLOW ISSUES

&&

.MARINE...TROPICAL STORM WARNING HAS BEEN CANCELED AND WILL
EXPAND THE SMALL CRAFT ADVISORY FOR THE SOUTHERN COASTAL WATERS
THROUGH THIS AFTERNOON FOR THE BAYS AND OVERNIGHT FOR THE GULF
WATERS AS WAVE SLOWLY SUBSIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    85  78  90  76  93  / 100  40  20  10  10
VICTORIA          87  76  92  74  94  /  80  30  20  10  10
LAREDO            79  76  94  78  99  / 100  80  20  10  10
ALICE             85  77  93  75  95  / 100  50  20  10  10
ROCKPORT          85  79  90  79  91  /  90  30  20  10  10
COTULLA           86  75  93  74  98  / 100  60  20  10  10
KINGSVILLE        85  78  92  76  95  / 100  40  20  10  10
NAVY CORPUS       84  80  88  78  91  / 100  40  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: BEE...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
     MCMULLEN...NUECES...SAN PATRICIO.

     FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: DUVAL...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO.

     FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: WEBB.

     TROPICAL STORM WIND WARNING UNTIL 2 PM CDT THIS AFTERNOON FOR
     THE FOLLOWING ZONES: DUVAL...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR.

&&

TMT/89...UPDATE
Hazardous weather outlook, Jul 24, 5:29 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
529 AM CDT THU JUL 24 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-251030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
529 AM CDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

TROPICAL STORM DOLLY WILL CONTINUE MOVING WEST-NORTHWESTWARD ACROSS
SOUTH TEXAS TODAY AND ACROSS MEXICO TONIGHT. STRONG TROPICAL
FORCE WINDS WILL PERSIST TODAY...ESPECIALLY IN SQUALLS. AS A
RESULT...A TROPICAL STORM WARNING WILL REMAIN IN EFFECT BETWEEN
BAFFIN BAY AND PORT ARANSAS THROUGH AT LEAST THIS MORNING. A
TROPICAL STORM WIND WARNING WILL REMAIN IN EFFECT THIS MORNING FOR
JIM WELLS...DUVAL AND WEBB COUNTIES. HIGH SEAS WILL SLOWLY SUBSIDE
TONIGHT. DUE TO PERSISTENT SWELLS AND ABOVE NORMAL TIDAL
LEVELS...MINOR COASTAL FLOODING WILL PERSIST TODAY ACROSS COASTAL
AREAS. AN ADDITIONAL 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS IS
EXPECTED THROUGH THIS EVENING. AS A RESULT...A FLOOD WATCH WILL
REMAIN IN EFFECT UNTIL THIS AFTERNOON ACROSS THE SOUTHERN COASTAL
BEND AND SOUTHERN RIO GRANDE PLAINS. A FLOOD WATCH WILL REMAIN IN
EFFECT FOR WEBB COUNTY UNTIL EARLY FRIDAY MORNING. THE THREAT FOR
ISOLATED TORNADOES WILL ALSO EXIST THROUGHOUT THE DAY. A TORNADO
WATCH REMAINS IN EFFECT THIS MORNING FOR ALL OF SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS WILL END ON FRIDAY AFTERNOON AS
WINDS AND SEAS CONTINUE TO DIMINISH IN THE WAKE OF DOLLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MB/TE

In the hours before

Local storm report, Jul 24, 8:05 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
805 AM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TROPICAL STORM   SAN DIEGO               27.76N 98.24W
07/24/2008                   DUVAL              TX   TRAINED SPOTTER

            POWER LINES AND LOT OF TREE LIMBS WERE REPORTED KNOCKED
            DOWN.

&&

CORDERO
Local storm report, Jul 24, 8:48 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
848 AM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     FLASH FLOOD      9 W CORPUS CHRISTI      27.71N 97.44W
07/24/2008                   NUECES             TX   DEPT OF HIGHWAYS

            EASTBOUND RIGHT LANE OF STATE HIGHWAY 44 NEAR CLARKWOOD
            ROAD IS CLOSED DUE TO FLOODING.

&&

MERRIMAN
Local storm report, Jul 24, 8:55 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
855 AM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 AM     FLASH FLOOD      8 SSW CORPUS CHRISTI    27.60N 97.34W
07/24/2008                   NUECES             TX   DEPT OF HIGHWAYS

            WATER IS ON THE SOUTHBOUND LANES OF WEBER ROAD FROM
            YORKTOWN TO OSO CREEK.

&&

MERRIMAN

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:19 AM CDTSpecial Marine WarningCRP41 min
Jul 24, 3:21 AM CDTFlash Flood WarningCRPKleberg, Nueces2 hr
Jul 24, 5:15 AM CDTInland Tropical Storm WarningCRPDuval, Jim Wells, Webb5 hr
Jul 24, 6:45 AM CDTFlash Flood WarningCRPNueces, San Patricio2 hr
Jul 24, 10:32 AM CDTFlash Flood WarningCRPWebb3 hr
Jul 24, 10:51 AM CDTInland Tropical Storm WarningCRPDuval, Webb3 hr
Jul 24, 11:46 AM CDTCoastal Flood StatementCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio16 hr
Jul 24, 12:39 PM CDTFlash Flood WarningCRPBee, Live Oak116 min
Jul 24, 12:54 PM CDTFlash Flood WarningCRPJim Wells, Kleberg, Nueces, San Patricio102 min
Jul 24, 4:34 PM CDTAreal Flood AdvisoryCRPBee, Live Oak116 min

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.